Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Gabapentin Help Sensory Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...coating of nerve fibers (myelin). This affects the transmission of pain signals to the brain. PN can be a minor nuisance or a disabling weakness. It is usually a feeling of pins and needles, burning, stiffness, or numbness in the feet and toes. It can also be tickling sensations, unexplained pain, or sensations that seem more intense than normal. PN symptoms can come and go. Serious PN can cause difficulty walking or standing. What...
Ask the Experts

neuropathy pain

Dr. Bob, I always enjoy reading your responses. You are a great spirit and wonderful person.I am positive now for 10 months. I am having much pain in feet and hands because of neuropathy according to the neurologist. I take combivir,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...correct, since you are seeing a neurologist. There are several types of HIV-related neuropathies. The most common types are distal sensory neuropathy (DSN) and antiretroviral toxic neuropathy (ATN). These two conditions are essentially... Read more »

gabapentin and nueropathy

2 weeks ago I started gabpentin for extensive and progressive sensory neuropathy in my legs and feet. I am taking 600mgs a day (and on combivir and nevirapine x 4 years) - the nueropathy began after beginning treatment, but my CD4 count was very low...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...That is a very low dose for HIV/drug associated neuropathy (often 2400-3600 mg/day used). If you are on any possibly offending/contributing drugs then an effort needs to be made to see if you Read more »

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can syphilis and some other infections. Often an HIV interested neurologist can be very helpful sorting things out. KH Read more »

Initiating Treatment because of devloping neuropathy in feet

Dear Doctors. Thank you for the great work you all do on this site and giving the many of us in countries without ready access to expert opinions a forum to raise our questions. I seroconverted in December 2006 (best estimate). My current first...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Thanks for your post.If the diagnosis of peripheral neuropathy ("distal symmetric sensory neuropathy") is confirmed and there is no other compelling reason (like diabetes or syphilis) for the symptoms, I would recommend starting Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...Multicenter AIDS Cohort Study was initiated in 1986 to observe the incidence of HIV-associated neurocognitive impairment and sensory neuropathy. Looking at more than 1,600 men who have sex with men over the ten-year follow-up period, 213 cases of... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...combinationof both may cause the damage to the peripheral nerves. PN happens when the communication between the nerves in the feet and/orhands to the brain and spinal cord become damaged. Like frayed wires that canspark or misfire, PN becomes a... Read more »
AIDSinfo

An Overview of Tesamorelin

...doctor immediately if you experience: Sensory loss Pain Muscle weakness or pain Wasting of muscle in the hands, legs, or feet Diarrhea with fever and dehydration Loss of mobility Congestive heart failure Rash at the injection... Read more »
AIDS InfoNet

Side Effects

...some skin problems. Neuropathy ( Fact Sheet 555 ) is a painful condition caused by nerve damage. It normallystarts in the feet or hands. Mitochondrial Toxicity ( Fact Sheet 556 ) is damage to structures inside the cells.It might cause... Read more »
Connect With Others

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

What foolish and senseless behavior. Please Help!

Posted by brainshom, 1 Reply
...sucked her nipples and earlobes too and we deep kissed for about 30 minutes. I put a condom on before penetration and withdrew after ejaculation. However, I am scared that i might have gotten some vaginal fluid on my hand and touched my penis... Read more »